Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Humira shots cause rashes with blisters in foot and buttock?

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Thu, 1 Sep 2016 in Lupus
Question: i have rheumatoid arthritis and take humira by injection every two weeks. A couple of days ago I discovered two rash areas with blisters. One on my foot and one on my buttock. Is it a possible reaction to the humira??
doctor
Answered by Dr. Naval Mendiratta 1 hour later
Brief Answer:
Infection

Detailed Answer:
Good evening

Thank you for writing on health care magic

Well it seems you have acquired an infection. Blisters do point it could be due to Bacterial infection( Staphylococcus).

I wont say it is a reaction to humira, but humira does suppress the immunity and secondary infections are common with these biological drugs.

I would suggest you send a pus culture from the blisters(if any) and start on antibiotics. Meanwhile you should Hold Humira till the infection gets controlled as it will only delay the healing process.If you could attach a picture of those blisters it would be helpful .

I hope the information was useful

Do let me know for more queries

REgards
Dr naval
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Naval Mendiratta 17 hours later
I sent a picture of the blisters on my foot. I thought I would continue use of the Mupirocin until Monday or Tuesday. If there is no improvement by then I will make an appointment with my Rheumatologist. Does that sound like a good plan to you??
doctor
Answered by Dr. Naval Mendiratta 6 hours later
Brief Answer:
Foot blisters

Detailed Answer:
Good evening

Well, I have seen the picture. It does look infective ..Well, I still feel you need a course of systemic antibiotics. But yes , we can wait for a couple of days to see the results.. MEanwhile dont take any more injections of humira till the infection subsides and you seek a rheumatologists.

If it doesnt improve, you can consult your GP for a course of Augmentin( Amox+ Clavulanic acid) for the blisters...

But yes, lets keep it this way...

Do let me know for more queries or any new developments

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 43 minutes later
Thank you very much for your help. Hopefully it will clear up but if not i will seek assistance from my doctors as to a solution. Have a good day!
doctor
Answered by Dr. Naval Mendiratta 10 minutes later
Brief Answer:
Blisters

Detailed Answer:
good evening

I hope the same too. feel free to contact me for any queries

have a good weekend

regards
Dr naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Rheumatoid arthritis

doctor1 MD

I am on methotrexate .5 ml injections for rheumatoid arthritis and have noticed that I have had a strong odor eminating from either my urine or...

doctor1 MD

my mother,aged 72 suffering from eosinophilia and also a patient of rheumatoid arthritis has been prescribed Banocide Forte. 2 days after taking...

doctor1 MD

I am a patient suffering with rheumatoid arthritis and have lot of sleepless nights due to pains and take zolefresh 5 and 10 mg as per loss of...

doctor1 MD

My mother is suffering from chronic rheumatoid arthritis along with diabetes and this has been running for the past 11yrs now..Her recent blood &...

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking...

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going...